Jump to content
CrazyBoards.org

Cymbalta causing green shit?


Guest nate
 Share

Recommended Posts

Has anyone else taken cymbalta and noticed their shit is green? Because mine is and I'm sure it is the medicine. Hopefully it's not a serious medical condition.

Thanks Nate

Link to comment
Share on other sites

Um.

  • What strength Cymbalta?
  • What kind of green? (Green-green, black-green, glow in the dark green, what?) Please, please, please do not post a picture. I may be curious about your shit, but I'm not requesting a sample.
  • All of your stools or just some of them? If just some of them, how many hours between the Cymbalta and those?
  • How long ago did you start the Cymbalta?
  • How long ago did you notice this... verdure?

Are you taking Pepto Bismol or any other pink-stuff anti-diarrhea medicine? This can turn stool olive/black-green colors.

Are you taking a multivitamin? Iron will do this as well.

And, if you are not eating leprechauns, have you been eating the Keebler elves?

Link to comment
Share on other sites

Has anyone else taken cymbalta and noticed their shit is green? Because mine is and I'm sure it is the medicine. Hopefully it's not a serious medical condition.

Thanks Nate

No I actually gave up eating leprechauns for lent. Anyways I'm taking 60mg. It's green-green. All my stools are like that. Been on cymbalta for about two weeks or so. I've noticed it since I started taking it. I don't take any vitamins and my diet has not changed.

Link to comment
Share on other sites

That would be a mystery then.

There's always the dye in the caps themselves. I would expect that to be more episodic, however. You could try 2 caps at 30 mg and see if anything changed, or 3@20 mg. I doubt that's the problem.

Black-green would merit a guiac test for blood.

Anything that makes food go through your gut more rapidly may cause your stool to turn greener (the bile does not get exposed to the usual GI bacteria for the usual periods of time.) Cymbalta can certainly have that effect.

Abrupt onset of greener stools can also happen if GI flora are disrupted and you get overgrowth.

When you combine the above two, yes, you get an additive effect.

Chronic green stools are seen in various conditions. But this is new, not long term.

So - aside from the predictable discussion with your prescriber - might be worth eating a rather constipating diet for a week or so (while maintaining enough fiber for bulk.) No Special Super Hot Chili. I question the utility of specially marketed probiotics, but they seem to be of little harm. If you like yogurt, and it agrees with you, it won't hurt. GI flora tend to level themselves out.

Link to comment
Share on other sites

That would be a mystery then.

There's always the dye in the caps themselves. I would expect that to be more episodic, however. You could try 2 caps at 30 mg and see if anything changed, or 3@20 mg. I doubt that's the problem.

Black-green would merit a guiac test for blood.

Anything that makes food go through your gut more rapidly may cause your stool to turn greener (the bile does not get exposed to the usual GI bacteria for the usual periods of time.) Cymbalta can certainly have that effect.

Abrupt onset of greener stools can also happen if GI flora are disrupted and you get overgrowth.

When you combine the above two, yes, you get an additive effect.

Chronic green stools are seen in various conditions. But this is new, not long term.

So - aside from the predictable discussion with your prescriber - might be worth eating a rather constipating diet for a week or so (while maintaining enough fiber for bulk.) No Special Super Hot Chili. I question the utility of specially marketed probiotics, but they seem to be of little harm. If you like yogurt, and it agrees with you, it won't hurt. GI flora tend to level themselves out.

Thanks for your help and info ;)

Link to comment
Share on other sites

  • 1 year later...
Guest Guest_Chris_*

Has anyone else taken cymbalta and noticed their shit is green? Because mine is and I'm sure it is the medicine. Hopefully it's not a serious medical condition.

Thanks Nate

YES! I'm not alone! I've been on Cymbalta for a year now and I've been weaning down for about 2 weeks now. 60 mg to about 10 mg. I noticed a few days ago that my shit has turned green. Like a sea-foam green, I would say. It's not happening everyday but I do notice it here and there... weird shit!

Link to comment
Share on other sites

  • 4 years later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...